Jump to content

Midrodine


Recommended Posts

Hi everyone-

I have a question and would appreciate your input. I have been taking atenolol for about two months. It has lowered my heart rate but while standing or sometimes even sitting it has lowered my blood pressure to 100/70 or even 90/70. I have started to feel faint when this happened. My cardio just prescribed midrodine because of the low pressure and suggested that I also keep taking the atenolol for the high HR.. Right after I spoke to him I got a high reading for blood pressure of 130/85 while sitting. Not sure what to do about the midrodine because I don't want my blood pressure to go too high. It seems my blood pressure which had been consistent for a while is now swinging in both directions. Does anyone take midrodine on an as needed basis when you need to be standing or sitting for long periods?

Lynne

Link to comment
Share on other sites

Hi Lynne-

I take 10 mg midodrine three times a day then 5 mg in the evening. Before starting I had had a couple of higher reading (150/100ish) when sitting, but this hasn't gotten any worse since I started taking midodrine. Most of the time I have low bps. Don't know if this helps at all since we all seem to react differently to things. I have also wondered if some people increase their dose prn when they have to stand for a while, because even on 10 mg every 4 hours I run into a lot of difficulty.

Let us know what you decide and how it works.

Link to comment
Share on other sites

I take 10mg of midodrine 3X a day, and a teeny-tiny dose of atenelol (12.5mg, half a 25mg tablet a day) every day as well. I have been having both record low pressures (BP is regularly in the 80/50-90/60 range) but my HR has been so high (137 laying down for over two hours) that I can't justify changing either dose. I am afraid if I reduced my midodrine at all I would be unconscious ever time I tried to sit up, let alone stand. But I am afraid of what would happen to my HR, my tachycardia has just been so bad. My EP said I could alter the dosage of the midodrine as needed, but I would definitely check with your doctor before messing with dosages. Not much advice here, really, but I commiserate!

Sandy

Link to comment
Share on other sites

I take Midodrine 5mg 3xday along with Mestinon 60mg 3xday. My blood pressure fluctuates from 90s/70s to 140s/100s through out the day. Without the Midodrine and Mestinon, I was basically bed, chair & couch bound. Being on it, I am able to work-I do have a desk job and able to walk again with & without my rollator walker & wheelchair. I have some quality of life back. I don't stand for extended periods of time, because my neurologist told me not too. I can tell when I stand to long and my pressure starts to drop. Very in tune with my body & symptoms. I am just glad to be able to walk again. I am in agreement with others, I wouldn't just self dose, I would ask the doctors to prescribe a recommended dose.

:) Good luck.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...